Alert archive / Wyoming / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 27, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 3, 2020, 4:42 PM MDT for Laramie County, Wyoming. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2020, 4:42 PM MDT (22:42 UTC)
- Expired
- Jun 3, 2020, 5:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 16 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799
WUUS55 KCYS 032242
SVRCYS
WYC021-032315-
/O.NEW.KCYS.SV.W.0027.200603T2242Z-200603T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
442 PM MDT Wed Jun 3 2020
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southeastern Laramie County in southeastern Wyoming...
* Until 515 PM MDT.
* At 442 PM MDT, a severe thunderstorm was located over South
Greeley, or near Cheyenne, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cheyenne, Burns, South Greeley, Ranchettes, Warren AFB, Frontier
Park, Warren Af Base, Carpenter, Fox Farm-College and South Greeley
High.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 3 and 16.
Interstate 80 in Wyoming between mile markers 355 and 396.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4104 10495 4122 10492 4120 10415 4100 10419
4100 10467
TIME...MOT...LOC 2242Z 271DEG 39KT 4109 10486
HAIL...<.75IN
WIND...60MPH
$$
Braun2 follow-up statements
831
WWUS55 KCYS 032307
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
507 PM MDT Wed Jun 3 2020
WYC021-032315-
/O.CON.KCYS.SV.W.0027.000000T0000Z-200603T2315Z/
Laramie WY-
507 PM MDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHEASTERN LARAMIE COUNTY...
At 506 PM MDT, a severe thunderstorm was located 8 miles south of
Hillsdale, or 15 miles east of Cheyenne, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Burns and Carpenter.
This includes Interstate 80 in Wyoming between mile markers 370 and
396.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4101 10471 4121 10466 4120 10415 4100 10419
4100 10467
TIME...MOT...LOC 2306Z 271DEG 39KT 4108 10450
HAIL...<.75IN
WIND...60MPH
$$
Braun929
WWUS55 KCYS 032315
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
515 PM MDT Wed Jun 3 2020
WYC021-032324-
/O.EXP.KCYS.SV.W.0027.000000T0000Z-200603T2315Z/
Laramie WY-
515 PM MDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LARAMIE COUNTY
WILL EXPIRE AT 515 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds to 45 mph are still possible with this thunderstorm.
LAT...LON 4101 10471 4121 10466 4120 10415 4100 10419
4100 10467
TIME...MOT...LOC 2314Z 271DEG 39KT 4108 10443
$$
BraunWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:25 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 3, 3:25 PM MDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 325 PM MDT Wed Jun 3 2020 .SHORT TERM...(This afternoon through Friday night) Issued at 315 PM MDT Wed Jun 3 2020 Current KCYS radar and visible satellite loop show scattered showers and isolated thunderstorms rapidly pushing east across the area this afternoon. The overall risk for severe weather is greatly decreasing this afternoon and this evening since the stationary front/dry line feature has pushed east across most of the Nebraska panhandle. There is some lingering moisture across portions of the panhandle, but winds have shifted into the north and northwest over the last hour or two. Although the threat for large hail appears to be decreasing, strong gusty winds have become more of a concern with shower and thunderstorm activity as a few observations have shown wind gusts around 55 mph west of the I-25 corridor. Added gusty wind wording to the forecast for this evening though most gusts have not been caused by thunderstorm activity with inverted V soundings present. High res models show most of this convection diminishing around sunset with clearing skies. For Thursday and Friday, models indicate a continuation of zonal flow on Thursday before the mid to upper level flow backs into the southwest. Gusty westerly winds are expected along and west of I-25 where gusts may reach 45 mph at times. Another round of thunderstorms are possible, but coverage looks to be lower compared to the previous 2 days. Due to a drier boundary layer, strong/severe thunderstorm potential looks minimal at this time with portions of the NE panhandle slightly higher due to better low level moisture profiles. Highs in the 80s (west) to near 90 (east) will continue each afternoon. Probability of overnight fog looks minimal at this time, but may become more likely by Friday night due to moist east to southeast winds. .LONG TERM...(Saturday through Tuesday) Issued at 235 AM MDT Wed Jun 3 2020 Decent upper shortwave swings northeast across the region late Saturday and should produce pretty widespread convection as it does so. Sunday should be warm and mainly dry in the wake of the shortwave with some drier air advecting into the area ahead of the main upper trough that will be over the western CONUS. This trough will move slowly east and across the CWA Monday and Monday night with a pretty good cold front passing across early on Monday. Significantly cooler conditions returning Monday and Tuesday along with some showers and maybe a few storms over the CWA Monday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1126 AM MDT Wed Jun 3 2020 Cigs should lower slightly as the afternoon progresses, but VFR flight categories are still anticipated. The semi-stationary frontal boundary will continue to keep winds elevated for the terminals across the forecast region. Due to the nearby frontal boundary, VCSH and VCTS are likely this afternoon through 0Z. Wind gusts of 20-30 knots are also likely, especially when VCTS is the present weather at terminals. && .FIRE WEATHER... Issued at 224 PM MDT Wed Jun 3 2020 Fire weather concerns will generally be low across most of the area with any concerns limited to Carbon and Albany counties over the next several days. Windy conditions will continue each day, along and west of the Interstate 25 corridor with gusts as high as 40 to 45 mph. Isolated to widely scattered thunderstorms are possible heading into the weekend, but the next best chance for widespread showers and thunderstorms will be Saturday and Sunday with a decent chance of wetting rains as a Pacific cold front moves through the area. Further east, higher relatively humidity values between 25 to 40 percent are expected through the forecast period. && .HYDROLOGY... Issued at 224 PM MDT Wed Jun 3 2020 High water flows will continue late this week and into this weekend due to rapid mountain snowmelt. However, current river forecasts show the area rivers slowly subsiding by early next week due to cooler temperatures. The best chance fore widespread precipitation will be Saturday and Saturday night across Carbon and Albany counties, so will monitor gauge levels into early next week to see how rivers respond. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...RE AVIATION...BW FIRE WEATHER...TJT HYDROLOGY...TJT
Hazardous weather outlook, Jun 3, 2:22 PM MDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 222 PM MDT Wed Jun 3 2020 WYZ101>119-042030- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 222 PM MDT Wed Jun 3 2020 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and isolated thunderstorms will push east across southeast Wyoming this afternoon and this evening. Severe thunderstorms are not expected, but winds may gust as high as 55 mph with the stronger storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Severe thunderstorms are possible Saturday and Sunday, mainly across the eastern plains, as a low pressure system slowly tracks through the area. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-042030- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- 222 PM MDT Wed Jun 3 2020 This hazardous weather outlook is for portions of panhandle Nebraska and western Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and thunderstorms will push east across western Nebraska this afternoon and into this evening. The threat for severe thunderstorms is low, but a few storms may contain hail up to the size of quarters and gusty winds over 65 mph. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Severe thunderstorms are possible Saturday and Sunday, mainly across the eastern plains, as a low pressure system slowly tracks through the area. .Spotter information statement... Spotter activation is unlikely at this time.
In the hours before
Local storm report, Jun 3, 3:41 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND GST 4 ENE FEDERAL 41.29N 105.02W
06/03/2020 E70 MPH LARAMIE WY AMATEUR RADIO
&&
WMSpecial weather statement, Jun 3, 4:04 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
404 PM MDT Wed Jun 3 2020
WYZ118-119-032230-
Central Laramie County-East Laramie County-
404 PM MDT Wed Jun 3 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LARAMIE COUNTY...
At 403 PM MDT, a strong thunderstorm was located near Burns, or 19
miles east of Cheyenne, moving east at 45 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm. This storm is separate from the thunderstorm located over
Pine Bluffs which has been warned and is capable of stronger, severe
wind gusts.
Locations impacted include...
Burns, Hillsdale and Carpenter.
This includes Interstate 80 in Wyoming between mile markers 374 and
393.
LAT...LON 4111 10463 4125 10454 4120 10423 4108 10417
4109 10410 4100 10420 4100 10441
TIME...MOT...LOC 2203Z 285DEG 40KT 4113 10441
BraunSpecial weather statement, Jun 3, 4:11 PM MDT, 31 minutes before
Special Weather Statement National Weather Service Cheyenne WY 411 PM MDT Wed Jun 3 2020 NEZ054-032245- Kimball- 411 PM MDT Wed Jun 3 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KIMBALL COUNTY... At 411 PM MDT, a strong thunderstorm was located near Oliver Campground, or 13 miles west of Kimball, moving east at 35 mph. Wind gusts of 50 to 55 mph and pea size hail are possible with this storm. Locations impacted include... Kimball, Dix, Oliver Campground, Oliver Reservoir, Kimball Airport and Bushnell. This includes Interstate 80 in Nebraska between mile markers 3 and 30. LAT...LON 4109 10400 4127 10402 4134 10348 4107 10346 TIME...MOT...LOC 2211Z 266DEG 29KT 4119 10392 Braun
Special weather statement, Jun 3, 4:15 PM MDT, 27 minutes before
Special Weather Statement National Weather Service Cheyenne WY 415 PM MDT Wed Jun 3 2020 WYZ106-107-032245- East Platte County-Central Laramie Range and Southwest Platte County- 415 PM MDT Wed Jun 3 2020 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PLATTE COUNTY... At 415 PM MDT, radar indicated strong thunderstorms were located along a line extending from near Lakeview North to 6 miles south of Westview Circle. Movement was east at 50 mph. Wind gusts of 50 to 55 mph and pea size hail are possible with these storms. Locations impacted include... Wheatland, Chugcreek, Lakeview North, Bordeaux, Y-O Ranch, Grayrocks Reservoir and Slater. This includes Interstate 25 in Wyoming between mile markers 63 and 87. LAT...LON 4190 10513 4220 10498 4220 10466 4181 10466 TIME...MOT...LOC 2215Z 276DEG 42KT 4214 10500 4197 10509 Braun
Local storm report, Jun 3, 4:33 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND GST 8 S SIBLEY PEAK 42.32N 105.05W
06/03/2020 M58 MPH PLATTE WY MESONET
MESONET STATION WY1 8.4 S SIBLEY PEAK
(WYDOT).
&&
AWLocal storm report, Jun 3, 4:42 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND GST 12 WSW WARREN AF BASE 41.10N 105.07W
06/03/2020 M61 MPH LARAMIE WY PUBLIC
&&
AWThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:28 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 32 min |
| Jun 2, 6:59 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 46 min |
| Jun 2, 7:08 PM MDT | Special Weather Statement | CYS | Goshen | 37 min |
| Jun 2, 7:28 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 17 min |
| Jun 2, 7:56 PM MDT | Special Weather Statement | CYS | Goshen | 34 min |
| Jun 2, 8:19 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 41 min |
| Jun 2, 8:34 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara | 26 min |
| Jun 2, 8:59 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 31 min |
| Jun 3, 3:22 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| Jun 3, 3:27 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 33 min |
| Jun 3, 3:40 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 35 min |
| Jun 3, 4:04 PM MDT | Special Weather Statement | CYS | Laramie | 26 min |
| Jun 3, 4:15 PM MDT | Special Weather Statement | CYS | Platte | 30 min |
| Jun 3, 4:54 PM MDT | Special Weather Statement | CYS | Laramie | 36 min |
| Jun 3, 4:56 PM MDT | Special Weather Statement | CYS | Platte | 34 min |
| Jun 3, 5:46 PM MDT | Special Weather Statement | CYS | Platte | 29 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.